Alert archive / Idaho / High Wind Watches in 2009
High Wind Watch 1, NWS Pocatello, ID
NWS Pocatello, ID issued this high wind watch at May 11, 2009, 3:28 AM MDT. It took effect at May 12, 2009, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 11, 2009, 3:28 AM MDT (09:28 UTC)
- In effect from
- May 12, 2009, 12:00 PM MDT
- Expired
- May 12, 2009, 3:57 AM MDT
- In force
- Issued by
- NWS Pocatello, ID
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this high wind watch went out at May 10, 1:24 PM MDT, 14 hours 4 minutes earlier.
Area forecast discussion, May 10, 1:24 PM MDT, 14 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 124 PM MDT SUN MAY 10 2009 .SHORT TERM...TONIGHT THROUGH TUESDAY. A FEW SHOWERS HAVE DEVELOPED NEAR THE MONTANA BORDER AND ARE DRIFTING INTO MONTANA THIS AFTERNOON. CONVECTION IS NOT EXPECTED TO DEVELOP FURTHER SOUTH...SO WILL CONTINUE WITH A DRY FORECAST FOR TONIGHT. SOME HIGH CLOUDS WILL BE DRIFTING THROUGH THE REGION TONIGHT WHICH SHOULD HELP IN KEEPING TEMPERATURES SLIGHTLY WARMER. THUS...NO FREEZE WARNINGS WILL BE ISSUED. A FEW ISOLATED LOCATIONS IN THE UPPER SNAKE VALLEY MAY DIP TO NEAR FREEZING AROUND SUNRISE...BUT THESE CONDITIONS SHOULD NOT BE WIDESPREAD NOR PROLONGED. THE AREA WILL BE AHEAD OF A COLD FRONT ON MONDAY...SO MUCH WARMER CONDITIONS ARE EXPECTED. WINDY CONDITIONS ARE EXPECTED MONDAY AFTERNOON ACROSS THE SNAKE PLAIN. A WIND ADVISORY MAY BE NEEDED FOR THE UPPER SNAKE VALLEY. SUSTAINED WINDS OF NEAR 30 MPH WITH GUSTS TO 45 MPH WILL BE LIKELY IN THE ARCO/INL/IDAHO FALLS AREA. LESSER SPEEDS WILL BE EXPERIENCED DOWN THE VALLEY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AS A WEAK UPPER LEVEL FRONT MOVES THROUGH THE REGION. CONVECTION SHOULD BE LIMITED TO THE HIGH COUNTRY. A MORE NOTICEABLE FRONT WILL MOVE THROUGH THE AREA ON TUESDAY. MOISTURE WITH THIS FRONT IS EXPECTED TO BE LIMITED SO CONVECTION SHOULD REMAIN ISOLATED AND MAINLY CONFINED TO THE HIGH COUNTRY ONCE AGAIN. EVEN WINDIER CONDITIONS ARE ANTICIPATED TUESDAY AFTERNOON. WILL DEFINITELY NEED WIND ADVISORY IN THE SNAKE PLAIN AND MAY EVEN NEED A HIGH WIND WARNING. WINDS COULD BE SUSTAINED AT 40 MPH WITH GUSTS BETWEEN 50 AND 60 MPH. BLOWING DUST PERHAPS REDUCING VISIBILITY AT TIMES COULD BE A PROBLEM AS WELL ON BOTH DAYS ESPECIALLY SINCE FIELDS HAVE BEEN PLOWED RECENTLY. .LONG TERM...WEDNESDAY THROUGH MONDAY. GUSTY WINDS WILL DIE DOWN EARLY WED MORNING AS JET EXITS REGION AS IT HEADS TO PLAINS. AS FAR AS PRECIP...MADE ALMOST NO CHANGES TO CURRENT FORECAST. WEAK ZONAL FLOW SETS UP OVER AREA WITH NEXT WAVE MOVING THROUGH THUR EVENING/EARLY FRI NIGHT. LIGHT...SCATTERED PRECIP EXPECTED OVER NORTHERN TIER WITH SOME CLOUDS OVER SRN REGIONS. ASIDE FROM THAT...ANTICYCLONIC FLOW SETS UP WITH CLEAR AND WARMING CONDITIONS THROUGH END OF PERIOD. RENWICK && .AVIATION...ANOTHER GORGEOUS DAY IN STORE WITH VFR CONDITIONS AT ALL TAF SITE. RENWICK && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 10, 8:15 AM MDT, 19 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 815 AM MDT SUN MAY 10 2009 IDZ017>025-031-032-111200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 815 AM MDT SUN MAY 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WINDS ARE EXPECTED ON TUESDAY. PERSONS EXPECTING TO TRAVEL THROUGH EASTERN IDAHO ON TUESDAY SHOULD STAY INFORMED ON THE LASTEST FORECASTS. BLOWING DUST FROM RECENTLY PLOWED AGRICULTURAL FIELDS MAY REDUCE VISIBILITY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:28 AM MDT | Wind Advisory | PIH | 17 hr | |
| May 11, 3:28 AM MDT | Wind Advisory | PIH | 43 hr |
Nearby
High Wind Watches in Idaho, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.